Hail, Boyd
- When
- May 25, 1:47 PM CST
- Where
- Boyd County, Lynch
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.830, -98.470
Isolated severe storms developed to produce large hail in Boyd County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Isolated severe storms developed to produce large hail in Boyd County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at May 25, 10:32 AM CST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1132 AM CDT MON MAY 25 2015 .UPDATE... ISSUED AT 1130 AM CDT MON MAY 25 2015 BASED ON THE SHOWERS AND THUNDERSTORMS PERSISTING IN NORTHERN NEBRASKA...WE HAVE UPDATED THE FORECASTS FOR HIGHER PROBABILITY IN THOSE ZONES. UPDATE ISSUED AT 708 AM CDT MON MAY 25 2015 FOG HAS STEADILY EXPANDED WEST WITH VISIBILITIES DOWN TO A 1/4 MILE FROM ONEILL TO SOUTH OF VALENTINE. A DENSE FOG ADVISORY IS IN EFFECT UNTIL 10 AM CDT FOR THE NORTH CENTRAL. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 335 AM CDT MON MAY 25 2015 FORECAST CHALLENGE IS POPS. MODELS ARE IN GOOD AGREEMENT THAT THE CLOSED UPPER LOW WILL DIVIDE AND BECOME AN OPEN WAVE TO LIFT OUT THROUGH TONIGHT. WHILE MODELS ARE IN AGREEMENT HERE...EACH CREATE DISTINCTIVE DIFFERENCE QPF PROJECTIONS IN THE NEAR TERM. THE EVENTUAL EVOLUTION OF THE CLOSED LOW WILL INFLUENCE CONVECTION TONIGHT WHERE HIGHER POPS GENERALLY MAINTAINED ACROSS THE NORTH. TODAY TEMPERATURES WILL TREND UPWARDS WITH HIGH TEMPERATURES IN THE 60S TO LOWER 70S. AS THE UPPER LOW TRACKS NORTHEAST ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING. THEN OVERNIGHT AS BUILDING HEIGHTS PERSUE IN THE WEST SOME CLEARING TAKES PLACE ACROSS THE WEST. TONIGHT COOLEST READINGS ACROSS THE WEST RANGING FROM THE LOWER 40S IN THE EASTERN PANHANDLE TO MIDDLE 50S NORTH CENTRAL. THE NORTH PLATTE...SOUTH PLATTE AND PLATTE RIVERS REMAIN HIGH WITH THE ADDITIONAL RAINS SUNDAY TO MAINTAIN HIGHER FLOWS. SEE THE LATEST RIVER AND FLOOD STATEMENTS FOR MORE DETAILS. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 335 AM CDT MON MAY 25 2015 AN UPPER LEVEL RIDGE AXIS OVER WILL BE POSITIONED OVER THE EASTERN ROCKIES AND INTO THE HIGH PLAINS AT THE START OF THE LONG TERM PERIOD ON TUESDAY. EXPECTING QUIETER WEATHER CONDITIONS AS COMPARED TO MONDAY AS AN AREA OF SFC HIGH PRESSURE MOVES INTO THE DAKOTAS AND SOUTHWARD INTO CENTRAL NEBRASKA. SOUTHERLY FLOW GRADUALLY RETURNS TO WESTERN NEBRASKA LATE IN THE DAY. MODELS CONTINUE TO SHOW ISOLATED STORMS DEVELOPING WEST OF THE CWA DURING THE LATE AFTERNOON AND EVENING AND AS LOW LEVEL MOISTURE IS ADVECTED INTO THE PANHANDLE. NOT TERRIBLY CONFIDENT IN THIS OUTCOME GIVEN THE LACK OF UPPER LEVEL FORCING AND A WELL DEFINED SURFACE BOUNDARY TO SERVE AS A FOCUS FOR CONVECTIVE INITIATION...BUT KEPT SLIGHT POPS RUNNING FOR THE EASTERN PANHANDLE AND SOUTHWEST NEBRASKA GIVEN RUN TO RUN PERSISTENCE IN THE MODELS. UPPER LEVEL HEIGHT FALLS COMMENCE WEDNESDAY AS A TROUGH BEGINS TO DIG SOUTHEAST OVER THE WESTERN CONUS. INCREASING DPVA ALOFT WILL PROMOTE A DEEPENING LEE SIDE TROUGH OVER EASTERN COLORADO AND WYOMING...AND INCREASING SOUTHERLY FLOW OVER MOST OF THE PLAINS. STORMS BEGIN TO DEVELOP BY MID TO LATE AFTERNOON THE CAP WEAKENS IN THE VICINITY OF THE AFOREMENTIONED LEE SIDE TROUGH. A FEW SEVERE STORMS WILL BE POSSIBLE AS THE STORMS PUSH EAST GIVEN SURFACE BASED CAPE VALUES AROUND 1500-2000 J/KG AND STEEP LAPSE RATES. HOWEVER ADEQUATE DEEP LAYER SHEAR IS LACKING IN THE PRESENCE OF WEAK UPPER LEVEL FLOW. STRENGTHENING UPPER LEVEL JET AFTER DARK WILL HELP KEEP THUNDERSTORMS GOING AS THEY PUSH EAST INTO CENTRAL NEBRASKA OVERNIGHT. PRECIPITATION CHANCES INCREASE LATE IN THE WEEK AS THE WEST COAST TROUGH SLOWLY MOVES THROUGH THE CENTRAL ROCKIES AND INTO THE PLAINS BY THE WEEKEND. DEEP MOISTURE TRANSPORT FROM THE GULF ALONG WITH UPPER LEVEL MOISTURE OFF THE EASTERN PACIFIC WILL PUSH PWAT VALUES CLOSE TO 1.25 INCHES...AND POSSIBLY HIGHER...OVER WESTERN AND NORTH CENTRAL NEBRASKA SO LOCALLY HEAVY RAINFALL WILL LIKELY BE A THREAT. MODELS DIVERGE CONSIDERABLY ON THEIR THOUGHTS FOR THE WEEKEND. EC/GEM SHOVE A COLD FRONT THROUGH THE AREA AND PUSHES IT WELL TO OUR SOUTH...ADVECTING IN DRY CONDITIONS IN IT/S WAKE FOR SATURDAY AND SUNDAY. THE GFS ALSO BRINGS THE COLD FRONT THROUGH BUT STALLS IT OUT JUST TO OUR SOUTH...WHICH WOULD MEAN MORE PRECIPITATION CHANCES FOR THE AREA OVER THE WEEKEND. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 630 AM CDT MON MAY 25 2015 CEILING WILL LOWER FROM THE SOUTH TO NORTH WHERE LOWER IFR CEILING ARE FORECAST AT THE KVTN TERMINAL. FURTHER SOUTH DRIER AIR IN THE MID LAYERS WILL BRING ABOUT IMPROVING CEILINGS THROUGH THE DAY. MODELS ARE IN GOOD AGREEMENT WITH UPPER LOW TO MOVE NORTHEAST THAT WILL BRING A CHANCE FOR ISOLATED TO SCATTERED THUNDESTORMS IN THE AFTERNOON AT BOTH TERMINALS. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...SPRINGER SHORT TERM...KECK LONG TERM...MARTIN AVIATION...KECK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 502 AM CDT MON MAY 25 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-261015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 502 AM CDT MON MAY 25 2015 /402 AM MDT MON MAY 25 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE. LOCALLY HEAVY RAINFALL WILL BE THE PRIMARILY THREAT...HOWEVER A FEW STORMS MAY BE STRONG WITH SMALL HAIL. THE ADDITIONAL RAINFALL INTO THE NORTH PLATTE AND SOUTH PLATTE RIVER BASINS WILL KEEP HIGH FLOWS ON AREA RIVERS. REFER TO THE LATEST RIVER OR FLOOD STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE CHANCE FOR THUNDERSTORMS REMAINS DAILY THROUGH SATURDAY. NO WIDESPREAD SEVERE THUNDERSTORM DEVELOPMENT IS EXPECTED AT THIS TIME...HOWEVER LOCALLY HEAVY RAINFALL IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KECK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1215 PM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM HEAVY RAIN BASSETT 42.58N 99.54W
05/25/2015 M0.83 INCH ROCK NE CO-OP OBSERVER
0.83 INCHES OF RAIN WITHIN 2 HOURS.
&&
JGOMEZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
100 PM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 PM HEAVY RAIN 2 S RUSHVILLE 42.68N 102.47W
05/25/2015 E1.80 INCH SHERIDAN NE PUBLIC
1.8 INCHES OF RAINFALL SINCE 3AM SUNDAY VIA FACEBOOK.
&&
JGOMEZSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 703 PM GMT MON MAY 25 2015 NEZ007-010-251945- BOYD NE-HOLT NE- 204 PM CDT MON MAY 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HOLT AND SOUTHERN BOYD COUNTIES UNTIL 245 PM CDT... AT 202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF BRISTOW...OR 11 MILES SOUTH OF SPENCER...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SPENCER... BRISTOW... LYNCH... PARSHALL BRIDGE STATE WILDLIFE MANAGEMENT AREA... ANNCAR... SPENCER DAM... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. MASEK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
228 PM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HEAVY RAIN VALENTINE 42.87N 100.55W
05/25/2015 M1.25 INCH CHERRY NE TRAINED SPOTTER
FELL IN ABOUT 1.5 HOURS
&&
SNIVELYThe Sioux Falls radar (KFSD), 164 km away, was scanning. The volume nearest the first event began at 19:47 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2015Every state in 2015This day in weather historyWarnings in Nebraska, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569798.